Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 12, 2017, 7:13 PM CDT for Bullock County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 12, 2017, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Bullock County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS84 KBMX 130013 SPSBMX Special Weather Statement National Weather Service Birmingham AL 713 PM CDT WED JUL 12 2017 ALZ046-049-050-130100- Pike AL-Bullock AL-Barbour AL- 713 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHERN BULLOCK AND WEST CENTRAL BARBOUR COUNTIES UNTIL 800 PM CDT... At 713 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Clayton to near Boot Hill. Movement was north at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Midway, Clayton, Louisville, Pickett, Boot Hill, Beans Crossroads, Aberfoil, Tanyard, Clayton Municipal Airport, Perote, Josie and Mount Andrew. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3211 8552 3202 8587 3175 8569 3180 8545 TIME...MOT...LOC 0013Z 164DEG 9KT 3190 8550 3186 8571 $$ 89^GSatterwhite
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:21 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 12, 6:21 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 621 PM CDT Wed Jul 12 2017 .UPDATE... For 00Z Aviation. && .SHORT TERM... This afternoon into Thursday. Scattered shower and thunderstorm activity is spread across the south and east counties of Central Alabama this afternoon in a typical diurnally influenced summertime regime. This activity is continuing to propagate slowly to the north as the afternoon progresses while individual cells are short lived overall. Precipitable water remains high, with lower to middle 70s for dew points and not much relief with the heat except for the lucky ones who get showers/outflow boundaries. Guidance has trended a degree or so lower with highs in the south for Thursday thanks to a continuing trend of afternoon convection activity. Thus, we are not quite reaching heat advisory criteria for Thursday as of now. Will hold off issuing a heat advisory at this time, but will leave a low confidence 1 in the HWO for now. 08 .LONG TERM... Thursday through Tuesday. Previous discussion from 349 AM CDT. Over the next couple days, the upper level ridge remains in place, strengthening slightly, as thickness values also increase each day. Daytime highs will run in the low 90s, and will continue to go slightly above guidance. With dewpoints in the low to mid 70s, heat index values will peak above 100F each day through Friday. High moisture availability will lead to cloud and shower/storm development each day, which will curb some warming, especially by early afternoon. This will prevent heat index values from meeting advisory criteria, but will continue to mention in the HWO. A trough will amplify over the Mid Mississippi Valley Friday and slowing slide southeastward over the weekend into the area. This will provide a better focus for mainly diurnally driven scattered showers and storms each day through early next week, and keep temperatures a few degrees cooler. 14 && .AVIATION... 00Z TAF Discussion. With the exception of reduced vsbys associated with diurnal tstms, VFR conds will prevail. Isolated tstms will linger thru 01z this evening, possibly impacting KTCL and KTOI. Light fog possible at KTOI between 09z and 12z, but otherwise no non- convective cig or vsbys issues. Sct tstms will develop after 17z and handled with PROB30 groups. 58/rose && .FIRE WEATHER... Isolated to scattered summertime showers and thunderstorms are expected for the remainder of this afternoon, again for Thursday afternoon, and for much of this week. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 90 73 91 72 / 20 30 20 40 20 Anniston 72 90 73 91 73 / 20 30 20 40 20 Birmingham 74 91 74 92 75 / 20 30 20 40 20 Tuscaloosa 74 92 75 93 75 / 20 30 20 40 20 Calera 73 91 74 92 75 / 20 30 20 40 20 Auburn 73 92 74 92 74 / 20 30 20 30 20 Montgomery 74 94 75 95 75 / 20 30 20 30 20 Troy 72 93 73 94 74 / 20 20 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 12, 4:56 AM CDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 456 AM CDT Wed Jul 12 2017 ALZ011>015-017>050-131300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 456 AM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. With temperatures forecast to reach the middle 90s Thursday through Saturday afternoons, heat indices could reach 105 degrees in areas near and south of the I-20 corridor. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 12, 7:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 713 PM CDT WED JUL 12 2017 ALZ046-049-050-130100- Pike AL-Bullock AL-Barbour AL- 713 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...SOUTHERN BULLOCK AND WEST CENTRAL BARBOUR COUNTIES UNTIL 800 PM CDT... At 713 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Clayton to near Boot Hill. Movement was north at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Midway, Clayton, Louisville, Pickett, Boot Hill, Beans Crossroads, Aberfoil, Tanyard, Clayton Municipal Airport, Perote, Josie and Mount Andrew. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3211 8552 3202 8587 3175 8569 3180 8545 TIME...MOT...LOC 0013Z 164DEG 9KT 3190 8550 3186 8571 89^GSatterwhite
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:51 PM CDT | Special Weather Statement | BMX | Bullock | 24 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.